Virginia, 2019

Heavy Rain in Virginia, September 6 to 7, 2019

September 6 to 7, 2019 · NWS AKQ · 9 events in 3 counties and zones

Hurricane Dorian tracking northeast along the North Carolina coast and just off the Virginia coast produced heavy rain which caused minor flooding across portions of southeast Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Hurricane Dorian tracking northeast along the North Carolina coast and just off the Virginia coast produced heavy rain which caused minor flooding across portions of southeast Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 6, 9:44 AM EST, 32 minutes earlier.

Area forecast discussion, Sep 6, 9:44 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1044 AM EDT Fri Sep 6 2019

.SYNOPSIS...
Hurricane Dorian will track northeast along the Outer Banks
today before lifting northeast and away from the area tonight.
High pressure builds into the area this weekend. A weak cold
front moves into the area late Sunday.

Dorian will bring significant impacts over much of our area
today and through Saturday. Refer to the National Hurricane
Center for the latest forecasts on Dorian.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM EDT Friday...

Hurricane Dorian made landfall at HAT this morning with the
center now emerging out back out into the Atlantic. This trend
will continue into the aftrn hours. Bands of hvy rainfall
continue to rotate in from the ocean along the coast with the
heaviest rainfall across sern VA / nern NC. These areas are
currently in flash flood warnings. Winds gusting well into the
tropical storm range near the water. To the west, appears drier
air on west side of stsym is quickly cutting off the stdy rainfall
with only sct shwrs noted as far west as the I95 corridor. Main
adjustment to the grids this morn was to drop mention of
thunder, especially as the center continues to shift offshore,
although there still could be some thunder offshore. Tapered off
and ended pcpn chcs across the west as the day wears on. Could
very well see some prtl sun across the wrn most zones late.
Winds still expected to increase over the next few hrs inland
behind the departing systm. Highs in the 70s, except near 80 far
west where some sun is psbl.

Still expect a couple more inches of rainfall along the sern
coast ovr the next svrl hrs.

PVS DSCN:
Rain pushes offshore this evening, as the deepest moisture
departs. Clearing after midnight west to east along with
diminishing winds. Undercut guidance some, especially out
west...but well-mixed atmosphere should keep temps from falling
too far. Lows in the upper 50s to low 60s out west of RIC and
northern neck...to near 70 se.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 420 AM EDT Friday...

Mostly sunny Sat as high pressure builds into the area. Highs
80-85. Fair/pt cloudy and cooler Sat night. Lows upr 50s nw to
upr 60s se. A weak cold front crosses the area Sun with a few
showers along it over the se during the aftn. Pt sunny for now.
Highs low to mid 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 330 PM EDT Tuesday...

The front settles across the Carolinas early next week with
high pressure to the north. Onshore flow keeps enough moisture
across the area for 20-30 PoPs each period Mon/Tue. Any thunder
will be confined to the aftn. Highs both days upr 70s- lwr 80s.
Lows in the 60s to around 70 se.

Dry to start out Wed but added slgt chc PoPs to the western half of
fa due to increasing moisture ahead of the next frontal bndry.
Warmer with highs in the mid 80s west of the bay, upr 70s-lwr
80s near the water. Lows Wed night in the upr 60s-lwr 70s.

Sct convection continues into Thurs as the front is slow to move
south. Highs mid 80s west of the bay, 80-85 near the water.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 620 AM EDT Friday...

VRB CIGS (mainly MVFR) through today w/ gusty ENE winds
(highest in SE VA-NE NC where gusts are expected to be aoa
45-50 kt) become NNW (late in the afternoon/evening...while
slowly diminishing tonight). SHRAs (even ISOLD tstms in far SE
VA/NE NC) will have +RA resulting in VSBYs dropping to/blo 2sm.
VFR conditions tonight/Sat as Dorian pulls well away from the
area. SCT SHRAs return early next week as a front stalls over
the area.

&&

.MARINE...
As of 345 AM EDT Friday...

Hurricane Warnings are now in effect for the waters of NE NC
northward to Parramore Island, with Tropical Storm Warnings in
effect for the Ches Bay and remaining coastal waters.

Seas continue to build this morning with 10-15 ft noted across the
southern waters and 5-8 ft north of the VA/NC border. Seas will
continue increasing to 15-20 ft by midday today. Waves in the bay
are building to around 5 ft and will continue increasing to 5-9 ft
(highest south) into the early afternoon before slowly subsiding
this evening. Winds are also on the increase this morning as
Hurricane Dorian continues northeastward from Cape Lookout
toward Cape Hatteras. Tropical storm force (mainly ENE-NE)
winds will continue to spread northward through the morning,
with tropical storm force winds persisting into this evening for
at least a portion of the marine area as Dorian pulls offshore
and winds turn to the N then NNW. Hurricane Dorian will begin
acquiring some extratropical characteristics due to its
interaction with a weak stalled cold front and a strong upper
level jet, resulting in a modest expansion of the wind field. As
a result, the highest wind gusts will likely come on the back
side of the storm (likely from the mid-morning through aftn
hours today) as winds shift from the NE to NNW due to
drier/cooler air wrapping in behind the system...promoting
mixing of higher winds aloft over the waters. Model consensus
has 925mb winds of 55-75 kt (highest S) on the back side of the
storm. Therefore, expect a few gusts approaching/potentially
exceeding hurricane-force across the srn coastal waters from
Parramore Island to the VA-NC border on the back side of the
storm. Gusts to 65-75 kt are expected over the waters S of the
VA-NC border. Will continue to mention the tropical storm
conditions in the Ches Bay and northern coastal waters, with
hurricane conditions in the Currituck Sound and coastal waters
south of Parramore Island. Marine interests are strongly
encouraged to continue monitoring the latest conditions as
significant impacts unfold across the marine area.

Winds/seas slowly diminish from tonight into the weekend as Dorian
moves away from the area. However, seas will likely remain aoa SCA
thresholds through Saturday night while winds remain aoa 20 kt over
the Ches Bay/25 kt over the ocean through early Saturday morning.
Sub-SCA conditions return on Sunday. A cold front potentially
crosses the waters early next week, but conditions will most likely
be sub-SCA with the FROPA.

&&

.TIDES/COASTAL FLOODING...
As of 1045 AM EDT Friday...

A Coastal Flood Advisory has been issued for the Northern Neck,
Accomack VA, and Worcester MD as minor flooding is expected
during the next high tide this aftn and early evening. Moderate
to major coastal flooding is expected Fri for locations
adjacent to the lower Bay/coastal waters S of Parramore Island
where either a Storm Surge Warning (or a Coastal Flood Warning)
is now in effect due to the potential for 2-4 feet of inundation
above ground.

A Coastal Flood Watch will remain as a buffer just N of the
Storm Surge Warning for areas from the northern Neck, Accomack
VA, and along the ocean on the lower MD eastern shore where
there is the potential for minor to locally moderate coastal
during high tide later tonight/early Saturday morning.

Moderate coastal flooding is increasingly likely during high
tide Saturday evening/Saturday night for the Bay-side of the MD
Ern Shore, nrn Accomack County (on the Bay-side), and srn shore
of the Potomac.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Tropical Storm Warning for MDZ021>025.
     Coastal Flood Watch through late Saturday night for MDZ021>023.
     Coastal Flood Watch from 10 PM EDT this evening through late
     Saturday night for MDZ024-025.
     Coastal Flood Advisory until 10 PM EDT this evening for MDZ024-
     025.
NC...Tropical Storm Warning for NCZ012>014-030.
     Flash Flood Watch until 8 PM EDT this evening for NCZ012>017-
     030>032-102.
     Hurricane Warning for NCZ015>017-031-032-102.
VA...Tropical Storm Warning for VAZ075>078-081>090-092-093-095>100-
     518-520-522>525.
     Coastal Flood Warning until midnight EDT tonight for
     VAZ084>086-100-523.
     Flash Flood Watch until 8 PM EDT this evening for VAZ092-093-
     095>098-100-523>525.
     Coastal Flood Watch from 10 PM EDT this evening through late
     Saturday night for VAZ077-078-099.
     Coastal Flood Advisory until 10 PM EDT this evening for VAZ077-
     078-099.
MARINE...Tropical Storm Warning for ANZ630>632-635>638-650-652.
     Hurricane Warning for ANZ633-634-654-656-658.
&&

SYNOPSIS...MAM
NEAR TERM...MPR/MAM
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...ALB
MARINE...RHR
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Sep 6, 6:37 AM EST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
737 AM EDT Fri Sep 6 2019

NCZ015>017-031-032-102-071145-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-
737 AM EDT Fri Sep 6 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012>014-030-VAZ092-093-095>098-524-525-071145-
Northampton-Hertford-Gates-Bertie-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Newport News-
Hampton/Poquoson-
737 AM EDT Fri Sep 6 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ077-078-099-071145-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northumberland-Lancaster-Accomack-
737 AM EDT Fri Sep 6 2019

...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ075-076-081>083-087>090-518-520-522-071145-
Westmoreland-Richmond-Prince George-Charles City-New Kent-
Greensville-Sussex-Surry-James City-Eastern King William-
Eastern King and Queen-Eastern Essex-
737 AM EDT Fri Sep 6 2019

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for east central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ100-523-071145-
Northampton-York-
737 AM EDT Fri Sep 6 2019

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ521-071145-
Western Essex-
737 AM EDT Fri Sep 6 2019

This Hazardous Weather Outlook is for east central Virginia.

.DAY ONE...Today and tonight.

Hurricane Dorian will continue to will move near or over the coast
of North Carolina this morning through midday. Behind the departing
system, wind gusts of 35 to 45 mph are expected from mid-morning
through this afternoon. These winds could blow around light outdoor
objects and knock down tree branches, with scattered power outages
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ084>086-071145-
Gloucester-Middlesex-Mathews-
737 AM EDT Fri Sep 6 2019

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ064-079-080-511>517-519-071145-
Caroline-Brunswick-Dinwiddie-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-
737 AM EDT Fri Sep 6 2019

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

Hurricane Dorian will continue to will move near or over the coast
of North Carolina this morning through midday. Behind the departing
system, wind gusts of 35 to 45 mph are expected from mid-morning
through this afternoon. These winds could blow around light outdoor
objects and knock down tree branches, with scattered power outages
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ048-060>062-065>069-509-510-071145-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
737 AM EDT Fri Sep 6 2019

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Hurricane Dorian will continue to will move near or over the coast
of North Carolina this morning through midday. Behind the departing
system, gusts to 25 to 35 mph are expected from mid-morning through
this afternoon. These winds could blow around light outdoor objects
and knock down small tree branches, with isolated power outages
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Sep 6, 9:00 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 AM EDT FRI SEP 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     NON-TSTM WND GST NORFOLK INTERNATIONAL A 36.90N 76.20W
09/06/2019  M58 MPH          CITY OF NORFOLK    VA   ASOS

            ASOS STATION KORF NORFOLK INTL AIRPORT.

&&
Local storm report, Sep 6, 9:09 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 AM EDT FRI SEP 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       5 ENE POPLAR BRANCH     36.30N 75.80W
09/06/2019  M5.05 INCH       CURRITUCK          NC   MESONET

            MESONET STATION FW1502 COROLLA.

0954 AM     HEAVY RAIN       3 SW WHITEHALL SHORES   36.27N 76.18W
09/06/2019  M6.25 INCH       PASQUOTANK         NC   ASOS

            ASOS STATION KECG ELIZABETH CITY AIRPORT.

&&
Local storm report, Sep 6, 9:17 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1017 AM EDT FRI SEP 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     NON-TSTM WND GST CAPE HENRY              36.93N 76.01W
09/06/2019  M66 MPH          ANZ656             VA   MESONET

            MESONET STATION CHYV2 CAPE HENRY, VA.

0959 AM     NON-TSTM WND GST 2 S SANDBRIDGE BEACH    36.70N 75.93W
09/06/2019  M64 MPH          ANZ633             VA   MESONET

            MESONET STATION XSBR SANDBRIDGE.

&&
Local storm report, Sep 6, 9:41 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1041 AM EDT FRI SEP 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     NON-TSTM WND GST 15 ENE VIRGINIA BEACH   36.90N 75.71W
09/06/2019  M83 MPH          ANZ656             VA   MESONET

            MESONET STATION XCLT CHESAPEAKE LIGHT TOWER.

0945 AM     NON-TSTM WND GST 5 ENE POPLAR BRANCH     36.30N 75.80W
09/06/2019  M61 MPH          CURRITUCK          NC   MESONET

            MESONET STATION FW1502 COROLLA.

&&
Local storm report, Sep 6, 9:51 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1051 AM EDT FRI SEP 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      1 NW WINFALL            36.22N 76.46W
09/06/2019                   PERQUIMANS         NC   DEPT OF HIGHWAYS

            NC DOT REPORTED THAT FOWLER FORT ROAD IS
            CLOSED DUE TO FLOODING.

&&

EI
Local storm report, Sep 6, 9:56 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1056 AM EDT FRI SEP 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     NON-TSTM WND GST CAPE HENRY              36.93N 76.01W
09/06/2019  M70 MPH          CITY OF VIRGINIA BEVA   MESONET

            MESONET STATION XHEN CAPE HENRY.

1034 AM     NON-TSTM WND GST 7 SW FISHERMANS ISLAND  37.04N 76.08W
09/06/2019  M68 MPH          ANZ632             VA   MESONET

            MESONET STATION XBBT THIRD ISLAND.

1030 AM     NON-TSTM WND GST 5 ENE POPLAR BRANCH     36.30N 75.80W
09/06/2019  M63 MPH          CURRITUCK          NC   MESONET

            MESONET STATION FW1502 COROLLA.

0940 AM     NON-TSTM WND GST 3 SSE COROLLA           36.33N 75.81W
09/06/2019  M58 MPH          CURRITUCK          NC   MESONET

            MESONET STATION 1046W CCEM COROLLA FIRE
            STATION 61.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy rain. Local standard time, as filed.

Heavy Rain, Chesapeake (C)

When
September 6, 10:16 AM EST
Where
Chesapeake (C) County, 1.8 mi WSW of Pentress
Reported by
Mesonet
Coordinates
36.690, -76.210

Rainfall total of 2.34 inches was reported at Mesonet Station EW2889 Chesapeake.

Heavy Rain, Virginia Beach (C)

When
September 6, 10:25 AM EST
Where
Virginia Beach (C) County, 1.49 mi NNW of Sigma
Reported by
Mesonet
Coordinates
36.750, -75.990

Rainfall total of 2.46 inches was reported at Mesonet Station EW1337 Virginia Beach.

Heavy Rain, Virginia Beach (C)

When
September 6, 10:25 AM EST
Where
Virginia Beach (C) County, 1.49 mi NNE of Princess Anne
Reported by
Mesonet
Coordinates
36.770, -76.040

Rainfall total of 2.89 inches was reported at Mesonet Station DW4557 Virginia Beach.

Heavy Rain, Virginia Beach (C)

When
September 6, 10:25 AM EST
Where
Virginia Beach (C) County, 2.21 mi E of Woods Corner
Reported by
Mesonet
Coordinates
36.780, -76.140

Rainfall total of 2.70 inches was reported at Mesonet Station FW4245 Virginia Beach.

Heavy Rain, Chesapeake (C)

When
September 6, 10:32 AM EST
Where
Chesapeake (C) County, Mt Pleasant
Reported by
AWOS
Coordinates
36.700, -76.130

Rainfall total of 2.46 inches was reported at NFE Fentress Naval.

Heavy Rain, Chesapeake (C)

When
September 6, 10:39 AM EST
Where
Chesapeake (C) County, 3.46 mi SE of Chesapeake
Reported by
Mesonet
Coordinates
36.790, -76.220

Rainfall total of 2.82 inches was reported at Mesonet Station CPEVA Greenbrier.

Heavy Rain, Virginia Beach (C)

When
September 6, 10:39 AM EST
Where
Virginia Beach (C) County, 0.69 mi S of Oceana
Reported by
AWOS
Coordinates
36.820, -76.020

Rainfall total of 2.29 inches was reported at NTU Oceana Naval Air Station.

Heavy Rain, Norfolk (C)

When
September 6, 10:59 PM EST
Where
Norfolk (C) County, 2.21 mi E of Norfolk
Reported by
COOP Observer
Coordinates
36.870, -76.230

Rainfall total of 2.64 inches was reported at Station NFKV2 Norfolk.

Heavy Rain, Virginia Beach (C)

When
September 7, 6:49 AM EST
Where
Virginia Beach (C) County, 2.16 mi SE of (Ntu)nas Oceana
Reported by
CoCoRaHS
Coordinates
36.780, -75.990

Rainfall total of 2.53 inches was reported at Station VA-VBC-51 Virginia Beach (4.2 NE).

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2019Every state in 2019This day in weather historyWarnings in Virginia, September 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856595, 856597, 856599, 856600, 856601, 856602, 856607, 856608, 856609.